MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER
Catalog Number 8700-0660-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint was returned to zoll for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
A patient was hospitalized post cardiac arrest and underwent treatment for hypothermia.A zoll icy catheter was inserted.The in dwell time of the catheter was 36 hours.During warming phase, the system alarmed "low airtrap fluid ".The saline bag had run dry.The catheter was removed and no blood tinge observed.Surface intervention was used to continue and complete the treatment.No known patient consequences was reported.
 
Additional Manufacturer Narrative
The customer's reported complaint was not confirmed during functional testing.Evaluation of the returned icy catheter indicated that the catheter performed as per specifications.Functional test of returned catheter was performed.All infusion ports were flushed without any issues.The catheter was connected to a pressurized inflation device; the balloons fully inflated when pressurized up to 100 psi and the balloons did not leak during inflation and deflation.Further investigation, the units (returned icy catheter and in-house test suk) was connected to an ivtm system and ran on max cooling and max warming for approximately 30 minutes each run; no leaks were observed.A visual inspection of the returned catheter was performed.Blood had accumulated /dried up on the balloons, shaft, luered tubing's and infusion ports.The balloons were examined and there were no tears, balloon bond detachment or rupture noted.Note, during manufacturing, all icy catheters are 100% inspected for leaks.In addition, extension tubing is 100% tested for leaks.Only units that passed are moved to the next process.Historical complaints were reviewed and one previous related complaint ((b)(4)) was reported on 11/17/2016 for icy catheter (lot# 64907) with the same issue catheter leaks.However, leaks were not observed during evaluation.

Brand Name
ZOLL IVTM XXX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6348103
Report Number3010617000-2017-00142
Device Sequence Number720115
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8700-0660-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1